MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the eagle eye catheter was not returned; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye catheter was used in an emergent coronary procedure.During use, the catheter was recognized by the system but image was lost at pullback.The catheter was unplugged/plugged; however, this did not resolve the issue.The procedure was completed with a new eagle eye catheter.No patient injury reported.This product problem is being reported because the catheter could not be used during an emergent case, resulting in a potential for harm due to the delay of the procedure.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye platinum catheter was returned for evaluation.Block h3: visual inspection found a stretched guidewire exit port; however, this visible damage could not have led to the lost image.During functional testing, the device was recognized by the system and produced a clear and constant image.Block h6: based on the functional testing, the reported complaint could not be confirmed as the device performed as intended.Therefore, the probable cause of the lost image experienced by the user could not be determined by the investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key23457543
Report Number3008363989-2025-00136
Device Sequence Number8916956
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)250522(17)270522(10)0303468817
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0303468817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014 SION BLUE GUIDEWIRE.; PHILIPS VOLCANO: INTRASIGHT SYSTEM.; TERUMO: 6F GLIDESHEATH INTRODUCER SHEATH.
Patient Age56 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite